CSN Login
Members Online: 18

extreme fatigue two years after lumpectomy/radiation

carolion
Posts: 1
Joined: Mar 2009

Am extremely fatigued two years after diagnosis. Declined chemo. Had radiation. Not able to tolerate aromatase inhibitors, so not taking them. Fatigue is debilitating. Is this normal?

jendrey's picture
jendrey
Posts: 377
Joined: Sep 2009

I don't know if that's normal or not. I think what you may really be asking is if anyone else has had a similar experience? =)

It hasn't been that long yet for me but there are times when all of a sudden I just have to stop whatever I'm doing and rest. I guess my fatigue comes in a different form.

Depression may imitate fatigue, perhaps a visit with your doctor to discuss this 'feature' with him/her. Maybe it's something as simple as being low in iron or anemic that would certainly make you tired among other things. Have you been fatigued ever since radiation?

(((Hugs)))

aisling8's picture
aisling8
Posts: 1305
Joined: Feb 2010

I have no idea what normal is. I know that I had a lumpectomy and radiation a year ago, I've been on Arimidex a little over a year, and I'm feeling good. BUT, and this is just me, I'm eating better, put exercise into my life, and maybe most importantly, I made some really hard decisions and stopped seeing some family who were really emotionally taxing for me. Those things right there probably are giving me energy I didn't used to have.

It's good you're asking questions if you don't feel well. I hope you find what's bothering you so you can fix it.

xoxo
Victoria

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

My rads oncologist told me that you can still feel the exhaustion from rads up to a year or more after you finish. I exercise and did during rads which I feel helped me and still helps me to not be so tired.

Good luck!

Rague
Posts: 3364
Joined: Aug 2009

There is no one "Normal" after DX/TX - just as we were not all the same before BC.

I'm a bit over 2 years since DX with IBC. I had 4 A/C 2 weeks apart, Mod.rad.Mast., 12 weekly Taxol and 25 Rads. Have been on Femara for 1 1/2 years.

I get tired easier than I did before BUT I'm also 2 yrs older which can be a bit at 65. I do everything I want just don't push past quite as hard as I did before. On your next blood draw you might ask for your D and B levels to be checked and your thyroid levles.

Talk with your DRs.

Susan

Tux's picture
Tux
Posts: 541
Joined: Aug 2009

I am 2 years out of rads, but never had a fatigue problem, even during the treatment.
You might ask your doc to do some tests to see if a another cause could be found.
Hope you can get some relief.

ladyg's picture
ladyg
Posts: 1577
Joined: Apr 2010

a little over one year out of rads but the only fatigue I have is from working 10 hour days. When I was near the end of treatment my fatigue starting getting bad. After I was done with rads I ended up having to take 10 days off from work. When I went back I could only work 4 hours a day and was able to increase 1 hour every 2 weeks.
I think you should consult your dr. to see if there is another cause for your prolbem.

Hugs,
Georgia

New Flower
Posts: 4096
Joined: Aug 2009

everyone is different. My radiologist told me within 12 months fatigue should go away. You might have fatigue from aromatase inhibitors or from depression. Please talk to your doctor, ask for blood tests.
Wishing you the best

VickiSam's picture
VickiSam
Posts: 8413
Joined: Aug 2009

Doctor ..

As Victoria stated -- 'what is normal' now? No books, research is limited so only you and your Doctor can determine if your fatigue is normal.

My opinion, and it is just that - - my opinion -- fatigue, the blue's, depression are all symptoms of the aftermath of breast cancer, chemo, and/or rad's.

Please rest and take care of yourself -- while pushing yourself to move, walk, read .. anything to simulate your mind, body and soul.

Strength, Courage and Hope.

Vicki Sam

SIROD's picture
SIROD
Posts: 2198
Joined: Jun 2010

Two years is a long time to still be dealing with cancer fatigue. Do you have a low red blood cells counts? You could have some form of anemia or perhaps a thyroid problem. If you are taking other drugs, it could be one of them.

I certainly would check it out with your primary doctor. I would say by now your fatigue from your cancer procedures should be over. Don't put it off, ok?

Best to you,

Doris

gagee
Posts: 325
Joined: Sep 2010

I have the same problem plus a few others and it has been a year since lumpectomy and 9 mos. since last rad. I can't do anything as I tire so quickly. My husband has been such a help but I want my life back. I sit and gain weight and swell from the arthritis. What a b@$%& this has been. Sometimes I feel bad about complaining because so many have been through much more than I. They are so strong and it helps me to read about their strength. I don't write very often because I feel like all I have done is complain for the last year and half.

I will add you to my prayer list. As I get comfort from that.

Diana

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

You can be exhausted from rads for a long time. It just varies with how many you had and how your body reacts. Don't be discouraged. You will feel better.

Hugs, Lex

disneyfan2008
Posts: 5488
Joined: Oct 2010

Normal: is anything normal? I was very fortunate I did not burn, chap or tire at all..I worked full time and packed friends HOUSE ALONE of 35 yrs of JUNK alone. But I am odd ball..for sure..

when Dr would say are you fatigued? I would say I DONT" think so..he said IF YOU were you would know!

I am/ was very high energy person prior to treatments to I told MY drs maybe this would even me out to normal person at my age...he laughed..

sorry...you are fatigued!

Denise

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network